MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER
Catalog Number HLF-S365-HSMA
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: gex, powered laser surgical instrument.(b)(4).The 510(k): k124030.The event is currently under investigation.
 
Event or Problem Description
During a ureteroscopy procedure, the fiber broke off inside the patient.Laser settings were 12hz and 1000mj.The separated portion was retrieved using a stone retrieval basket.No adverse affects to the patient have been reported.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, instructions for use (ifu), manufacturing instructions, specifications, and quality control of the device was conducted during the investigation.The device ifu details precautions that may affect the life of the fiber as well as guidance on how to prevent damage of the fiber from occurring.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the available level of information a definitive root cause could not be determined, however it is possible that this device became damaged during use, re-sterilization at the user facility, or during handling of the device.We will continue to monitor for similar incidents.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5531272
Report Number1820334-2016-00208
Device Sequence Number963837
Product Code GEX
UDI-Device Identifier00827002252950
UDI-Public(01)00827002252950(17)170501(10)4958906
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberHLF-S365-HSMA
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/07/2016
Device Age22 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2016
Supplement Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;